Alert archive / Pennsylvania / Flood Watches in 2011

Flood Watch 4, NWS State College, PA

March 8, 201133 counties in Pennsylvania

NWS State College, PA issued this flood watch at Mar 8, 2011, 4:25 AM EST for 33 counties in Pennsylvania. It took effect at Mar 10, 2011, 7:00 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2011, 4:25 AM EST (09:25 UTC)
In effect from
Mar 10, 2011, 7:00 AM EST
Expired
Mar 10, 2011, 10:45 PM EST
In force
16 hr
Issued by
NWS State College, PA
Flood severity
None
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2388 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WGUS61 KCTP 080925
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 AM EST TUE MAR 8 2011

...ANOTHER HEAVY TO EXCESSIVE RAINFALL EVENT POSSIBLE LATE THIS
WEEK...

.HEAVY RAINFALL IS LIKELY ACROSS THE WATCH AREA THURSDAY INTO
FRIDAY AHEAD OF A STRONG SLOW-MOVING COLD FRONT.

PAZ025>028-034>036-056>059-063>066-090930-
/O.NEW.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
425 AM EST TUE MAR 8 2011

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING 
 THE FOLLOWING AREAS...ADAMS...BEDFORD...BLAIR...CUMBERLAND...
 DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...
 LANCASTER...LEBANON...MIFFLIN...PERRY...SCHUYLKILL AND YORK.

* FROM THURSDAY MORNING THROUGH FRIDAY MORNING. 

* HEAVY RAIN IS FORECAST TO DEVELOP EARLY THURSDAY AND CONTINUE
  INTO EARLY FRIDAY. STORM TOTAL RAINFALL AMOUNTS BETWEEN 1.5 AND
  2.5 INCHES ARE LIKELY...WITH LOCALIZED AMOUNTS IN EXCESS OF 3
  INCHES POSSIBLE.

* THE HEAVY RAINFALL COMBINED WITH WET ANTECEDENT CONDITIONS FROM
  RECENT RAINS AND SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW
  LYING AREAS AND CAUSE SMALL STREAMS AND CREEKS TO RISE OUT OF
  THEIR BANKS. IN ADDITION...THE RUNOFF COULD ALSO CAUSE FLOODING
  ALONG THE LOWER MAIN STEM SUSQUEHANNA RIVER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

STEINBUGL/GARTNER
7 follow-up statements
558 
WGUS61 KCTP 082214
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
514 PM EST TUE MAR 8 2011

...ANOTHER HEAVY TO EXCESSIVE RAINFALL EVENT POSSIBLE LATE THIS
WEEK...

.HEAVY RAINFALL IS LIKELY ACROSS THE WATCH AREA THURSDAY INTO
FRIDAY AHEAD OF A STRONG SLOW-MOVING COLD FRONT.

PAZ024-033-092215-
/O.EXA.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMBRIA-SOMERSET-
514 PM EST TUE MAR 8 2011

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL PENNSYLVANIA...
  INCLUDING THE FOLLOWING AREAS...CAMBRIA AND SOMERSET.

* FROM THURSDAY MORNING THROUGH FRIDAY MORNING. 

* HEAVY RAIN IS FORECAST TO DEVELOP EARLY THURSDAY AND CONTINUE
  INTO EARLY FRIDAY. STORM TOTAL RAINFALL AMOUNTS BETWEEN 1 AND 2
  INCHES ARE LIKELY...WITH LOCALIZED AMOUNTS IN EXCESS OF 3 INCHES
  POSSIBLE.

* THE HEAVY RAINFALL COMBINED WITH WET ANTECEDENT CONDITIONS FROM
  RECENT RAINS AND SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW
  LYING AREAS AND CAUSE SMALL STREAMS AND CREEKS TO RISE OUT OF
  THEIR BANKS. IN ADDITION...THE RUNOFF COULD ALSO CAUSE FLOODING
  ALONG THE LOWER MAIN STEM SUSQUEHANNA RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

PAZ025>028-034>036-056>059-063>066-092215-
/O.CON.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
514 PM EST TUE MAR 8 2011

...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING
  AREAS...ADAMS...BEDFORD...BLAIR...CUMBERLAND...DAUPHIN...
  FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
  LEBANON...MIFFLIN...PERRY...SCHUYLKILL AND YORK.

* FROM THURSDAY MORNING THROUGH FRIDAY MORNING. 

* HEAVY RAIN IS FORECAST TO DEVELOP EARLY THURSDAY AND CONTINUE
  INTO EARLY FRIDAY. STORM TOTAL RAINFALL AMOUNTS BETWEEN 1.5 AND
  2.5 INCHES ARE LIKELY...WITH LOCALIZED AMOUNTS IN EXCESS OF 3
  INCHES POSSIBLE.

* THE HEAVY RAINFALL COMBINED WITH WET ANTECEDENT CONDITIONS FROM
  RECENT RAINS AND SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW
  LYING AREAS AND CAUSE SMALL STREAMS AND CREEKS TO RISE OUT OF
  THEIR BANKS. IN ADDITION...THE RUNOFF COULD ALSO CAUSE FLOODING
  ALONG THE LOWER MAIN STEM SUSQUEHANNA RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
544 
WGUS61 KCTP 090832
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 AM EST WED MAR 9 2011

PAZ010>012-017>019-037-041-042-045-046-049>053-100845-
/O.EXA.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
332 AM EST WED MAR 9 2011

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL PENNSYLVANIA...
 INCLUDING THE FOLLOWING AREAS...CAMERON...CLEARFIELD...
 COLUMBIA...ELK...MONTOUR...NORTHERN CENTRE...NORTHERN 
 CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND...SNYDER...
 SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...
 SULLIVAN...TIOGA AND UNION.

* FROM THURSDAY MORNING THROUGH FRIDAY MORNING. 

* HEAVY RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE EXPECTED
  OVER THE NEXT 48 HOURS. LOCALIZED HIGHER AMOUNTS IN EXCESS OF 3
  INCHES WILL BE POSSIBLE IN THE MIDDLE SUSQUEHANNA VALLEY. THE
  HEAVY RAINFALL COMBINED WITH SATURATED SOIL CONDITIONS AND
  RESIDUAL SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW LYING
  AREAS. SMALL STREAMS AND CREEKS MAY ALSO RISE OUT OF THEIR
  BANKS.

* FLOODING POTENTIAL ALONG LARGER RIVERS AND STREAMS WILL NEED TO
  BE MONITORED CLOSELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

PAZ024>028-033>036-056>059-063>066-100845-
/O.CON.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
332 AM EST WED MAR 9 2011

...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
 AREAS...ADAMS...BEDFORD...BLAIR...CAMBRIA...CUMBERLAND...
 DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...
 LANCASTER...LEBANON...MIFFLIN...PERRY...SCHUYLKILL...SOMERSET 
 AND YORK.

* FROM THURSDAY MORNING THROUGH FRIDAY MORNING. 

* HEAVY RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE EXPECTED
  OVER THE NEXT 48 HOURS. LOCALIZED HIGHER AMOUNTS IN EXCESS OF 3
  INCHES ARE POSSIBLE IN THE LOWER SUSQUEHANNA VALLEY. THE HEAVY
  RAINFALL COMBINED WITH SATURATED SOIL CONDITIONS AND RESIDUAL
  SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW LYING AREAS.
  SMALL STREAMS AND CREEKS MAY ALSO RISE OUT OF THEIR BANKS.

* FLOODING POTENTIAL ALONG LARGER RIVERS AND STREAMS WILL NEED TO
  BE MONITORED CLOSELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
670 
WGUS61 KCTP 092005
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
305 PM EST WED MAR 9 2011

PAZ004>006-102015-
/O.EXB.KCTP.FA.A.0004.110310T1300Z-110311T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-
305 PM EST WED MAR 9 2011

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL PENNSYLVANIA...
 INCLUDING THE FOLLOWING AREAS...MCKEAN...POTTER AND WARREN.

* FROM THURSDAY MORNING THROUGH FRIDAY MORNING. 

* HEAVY RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE EXPECTED
  OVER THE NEXT 48 HOURS. THIS COMBINED WITH SATURATED SOIL
  CONDITIONS AND RESIDUAL SNOW MELT WILL LIKELY RESULT IN FLOODING
  OF LOW LYING AREAS. SMALL STREAMS AND CREEKS MAY ALSO RISE OUT
  OF THEIR BANKS.

* FLOODING POTENTIAL ALONG LARGER RIVERS AND STREAMS WILL NEED 
 TO BE MONITORED CLOSELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

PAZ010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-102015-
/O.CON.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
305 PM EST WED MAR 9 2011

...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
 AREAS...ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON...
 CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK...
 FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
 LEBANON...MIFFLIN...MONTOUR...NORTHERN CENTRE...NORTHERN 
 CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND...PERRY...
 SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN CENTRE...SOUTHERN 
 CLINTON...SOUTHERN LYCOMING...SULLIVAN...TIOGA...UNION AND 
 YORK.

* FROM THURSDAY MORNING THROUGH FRIDAY MORNING. 

* HEAVY RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE EXPECTED 
 OVER THE NEXT 48 HOURS. LOCALIZED HIGHER AMOUNTS IN EXCESS OF 
 3 INCHES ARE POSSIBLE IN THE LOWER SUSQUEHANNA VALLEY. THE 
 HEAVY RAINFALL COMBINED WITH SATURATED SOIL CONDITIONS AND 
 RESIDUAL SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW LYING 
 AREAS. SMALL STREAMS AND CREEKS MAY ALSO RISE OUT OF THEIR 
 BANKS. 

* FLOODING POTENTIAL ALONG LARGER RIVERS AND STREAMS WILL NEED 
 TO BE MONITORED CLOSELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

DEVOIR
207 
WGUS61 KCTP 100231
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
931 PM EST WED MAR 9 2011

PAZ004>006-110245-
/O.EXT.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-
931 PM EST WED MAR 9 2011

...FLOOD WATCH NOW IN EFFECT FROM 7 AM EST THURSDAY THROUGH
FRIDAY MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING
  AREAS...MCKEAN...POTTER AND WARREN.

* FROM 7 AM EST THURSDAY THROUGH FRIDAY MORNING. 

* HEAVY RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE EXPECTED
  OVER THE NEXT 48 HOURS. THIS RAIN COMBINED WITH SATURATED SOIL
  CONDITIONS AND RESIDUAL SNOW MELT WILL LIKELY RESULT IN FLOODING
  OF LOW LYING AREAS. SMALL STREAMS AND CREEKS MAY ALSO RISE OUT
  OF THEIR BANKS. 

* FLOODING POTENTIAL ALONG LARGER RIVERS AND STREAMS WILL NEED TO
  BE MONITORED CLOSELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

PAZ010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-110245-
/O.CON.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
931 PM EST WED MAR 9 2011

...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THURSDAY THROUGH
FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING
  AREAS...ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON...
  CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK...
  FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
  LEBANON...MIFFLIN...MONTOUR...NORTHERN CENTRE...NORTHERN
  CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND...PERRY...
  SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN CENTRE...SOUTHERN
  CLINTON...SOUTHERN LYCOMING...SULLIVAN...TIOGA...UNION AND YORK.

* FROM 7 AM EST THURSDAY THROUGH FRIDAY MORNING. 

* HEAVY RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE EXPECTED
  OVER THE NEXT 48 HOURS. LOCALIZED HIGHER AMOUNTS IN EXCESS OF 3
  INCHES ARE POSSIBLE IN THE LOWER SUSQUEHANNA VALLEY. THE HEAVY
  RAINFALL COMBINED WITH SATURATED SOIL CONDITIONS AND RESIDUAL
  SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW LYING AREAS.
  SMALL STREAMS AND CREEKS MAY ALSO RISE OUT OF THEIR BANKS.

* FLOODING POTENTIAL ALONG LARGER RIVERS AND STREAMS WILL NEED TO
  BE MONITORED CLOSELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
756 
WGUS61 KCTP 100234
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
934 PM EST WED MAR 9 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-110245-
/O.CON.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
934 PM EST WED MAR 9 2011

...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THURSDAY THROUGH
FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* ALL OF CENTRAL PENNSYLVANIA.

* FROM 7 AM EST THURSDAY THROUGH FRIDAY MORNING. 

* HEAVY RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE EXPECTED
  OVER THE NEXT 48 HOURS. LOCALIZED HIGHER AMOUNTS IN EXCESS OF 3
  INCHES ARE POSSIBLE IN THE LOWER SUSQUEHANNA VALLEY. THE HEAVY
  RAIN FALLING ONTO VERY WET SOILS WILL COMBINE WITH MELTING SNOW
  TO LIKELY RESULT IN FLOODING OF LOW LYING AREAS. SMALL STREAMS
  AND CREEKS MAY ALSO RISE OUT OF THEIR BANKS.

* FLOODING POTENTIAL ALONG LARGER RIVERS AND STREAMS WILL NEED TO
  BE MONITORED CLOSELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
411 
WGUS61 KCTP 100906
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
406 AM EST THU MAR 10 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-110915-
/O.CON.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
406 AM EST THU MAR 10 2011

...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THIS MORNING
THROUGH FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING
  AREAS...ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON...
  CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK...
  FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
  LEBANON...MCKEAN...MIFFLIN...MONTOUR...NORTHERN CENTRE...
  NORTHERN CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND...
  PERRY...POTTER...SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN
  CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN...
  TIOGA...UNION...WARREN AND YORK.

* FROM 7 AM EST THIS MORNING THROUGH FRIDAY MORNING. 

* HEAVY RAINFALL BETWEEN 1 AND 2.5 INCHES IS EXPECTED OVER THE
  NEXT 24 HOURS. LOCALIZED HIGHER AMOUNTS IN EXCESS OF 3 INCHES
  ARE POSSIBLE IN EASTERN PENNSYLVANIA. THE HEAVY RAIN FALLING
  ONTO VERY WET SOILS WILL LIKELY RESULT IN FLOODING OF LOW LYING
  AREAS...AND SHOULD CAUSE SMALL STREAMS AND CREEKS TO RISE
  OUT OF THEIR BANKS.

* THE RUNOFF FROM HEAVY RAIN WILL CAUSE SIGNIFICANT RISES ALONG
  MAIN STEM RIVERS. THE FLOODING POTENTIAL OF LARGER RIVERS AND
  STREAMS WILL NEED TO BE MONITORED CLOSELY IN THE COMING DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL
STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

MS/KF/BL
097 
WGUS61 KCTP 110345
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1045 PM EST THU MAR 10 2011


PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-110445-
/O.CAN.KCTP.FA.A.0004.000000T0000Z-110311T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1045 PM EST THU MAR 10 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR CENTRAL PENNSYLVANIA HAS BEEN CANCELLED.

THE HEAVIEST OF THE RAIN IS OVER...AND MOST OF THE AREA IS
ALREADY COVERED BY FLOOD WARNINGS INTO THE NIGHT. THE RAIN IN THE
WEST HAS ALREADY BEGUN TO TURN TO SNOW. EXPECT THE RAIN TO
CONTINUE TO DIMINISH AND MOVE TO THE NORTH AND EAST OF THE AREA
SHORTLY.

$$

DANGELO

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flood watch went out at Mar 7, 10:33 PM EST, 5 hours 52 minutes earlier.

Area forecast discussion, Mar 7, 10:33 PM EST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1033 PM EST MON MAR 7 2011

.SYNOPSIS...

HIGH PRESSURE CENTERED NORTH OF THE GREAT LAKES WILL KEEP FAIR
WEATHER OVER THE REGION INTO TUESDAY. A NEW STORM WILL HEAD
TOWARD THE REGION FOR MID WEEK WITH MORE RAIN SLATED FOR WEDNESDAY
INTO FRIDAY. PRECIPITATION COULD END AS SOME SNOW LATER FRIDAY AS
COLD AIR MOVES BACK INTO THE STATE. THIS NEXT STORM COULD CREATE
ANOTHER FLOODING THREAT DUE TO THE COMBINATION OF RAIN AND SNOW
MELT.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...

NO UPDATE PLANNED FOR THE NEAR TERM AS FAIR SKIES DOMINATE WITH
JUST A FEW HIGH CLOUDS DRIFTING ACROSS. OVERNIGHT LOWS ON TRACK TO
BOTTOM OUT IN THE TEENS AND 20S...SOME 5 TO 20 DEG BELOW NORMAL.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
AREA OF MID AND HIGH CLOUDS OVER CENTRAL AND WRN OHIO ATTM WILL
ADVECT EAST AT AROUND 40 KTS...AND CROSS THE CWA TONIGHT. THE
LEADING EDGE OF THE CLOUDS WILL SPREAD OVER THE WRN PENN MTNS
BETWEEN 00-02Z...AND REACH THE SUSQ VALLEY TWD MIDNIGHT.

THE MAIN EFFECT OF THIS RATHER THIN CLOUD DECK WILL BE TO CURB TEMP
DROP AND MINS BY A FEW DEG F. MINS AROUND DAYBREAK TUESDAY WILL RUN
AROUND 10F IN THE NRN TIER AND L20S ACROSS THE SOUTH.

TUESDAY LOOKS FAIR WITH JUST PERIODS OF MID AND HIGH CLOUDS OF
VARYING THICKNESS PASSING OVERHEAD. MAXES WILL TAKE A RUN AT NORMALS
- BUT MIGHT NOT GET THERE WITH HEAVY SNOW PACK STILL TO MELT OFF IN
THE NRN HALF AND CENTRAL MTS. SEE HYDRO SECTION FOR MORE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
WEATHER PATTERN REMAIN ACTIVE THROUGH THE PERIOD AS PROGRESSIVE
FLOW PATTERN PERSISTS.

NEXT STORM WILL ORGANIZE OVER THE PLAINS WEDNESDAY AS MID LEVEL
ENERGY DIGS DOWN THE EAST SIDE OF THE ROCKIES. ELONGATED AND
STRONG N-S TROUGH RESULTS AS IT EDGES EASTWARD TOWARD THE EAST
COAST. PRECIP WILL SPREAD OUT AHEAD OF APPROACHING SYSTEM...AND
MAY START OUT AS LIGHT SNOW IN THE W AND N ON WED...THOUGH PRECIP
SHOULD REMAIN LIGHT THROUGH THE DAY. WARMER AIR ON STRONG
SOUTHERLY FLOW ADVECTS IN WED NIGHT INTO THU...BRINGING HIGHER
PWATS AND BETTER DYNAMICS AS TROUGH EDGES ACROSS OHIO VALLEY.
QPF DURING THIS TIME LOOKS TO BE IN THE 1.00-2.00 INCH RANGE...AND
WITH SNOW ON THE GROUND AGAIN WILL HAVE TO KEEP A CLOSE EYE ON
HYDROLOGICAL CONCERNS. SEE HYDRO SECTION OF AFD FOR MORE. TEMPS
LOOK TO BE COLD ENOUGH MAINLY IN THE NORTHEAST THAT PRECIP MAY
FALL AS SNOW OR A MIX OF RAIN/SNOW AT TIMES WED NIGHT. TEMPS WED
NIGHT WILL RISE AS WARMER AIR MOVES IN.

HEAVIEST RAIN LOOKS TO OCCUR ON THU...AND MODELS IN GOOD AGREEMENT
ON THIS SO POPS/CONFIDENCE REMAINS VERY HIGH. PRECIP ENDS FROM W-E
THU NIGHT INTO FRI AS TROUGH GOES SLIGHTLY NEGATIVELY TILTED BUT
REMAINS PROGRESSIVE...BUT ENOUGH COLD AIR SLIDES IN FROM BEHIND
TO CHANGE PRECIP TYPE BACK OVER TO SNOW...WHICH WILL LIKELY BRING
LIGHT ACCUMS TO THE NORTHERN AND CENTRAL MTNS.

AFTER A SHORT BREAK...WEAKER CLIPPER SYSTEM SLIDES THROUGH SAT
NIGHT-SUN WITH A SHOT OF SOME LIGHT SNOW. MORE POTENT CLIPPER
ARRIVES MON NIGHT INTO TUES.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
A RIDGE OF HIGH PRESSURE BUILDING OVER THE STATE SHOULD PROVIDE
PENNSYLVANIA WITH VFR CONDS AND LIGHT WINDS THROUGH TUE NIGHT.
LATEST RUC13 AND VSREF DATA BOTH WOULD SUGGEST THE POSSIBILITY OF
RADIATIONAL FOG ACROSS THE CENTRAL VALLEYS TONIGHT. ALTHOUGH LIGHT WINDS
AND FRESH SNOW COVER DO FAVOR RADIATIONAL COOLING...HIGH CLOUDS
ARRIVING FROM THE WEST THIS EVENING WILL LIKELY PRECLUDE FOG
FORMATION.

RIDGE OF HIGH PRESSURE ALONG THE EAST COAST SUPPORTS A HIGH
CONFIDENCE FCST OF VFR AND LIGHT WINDS TUES AND TUE NITE.

OUTLOOK...
WED...RAIN/LOW CIGS LATE. SOME FROZEN PRECIP CENTRAL/NORTHERN MTNS.
THU...RAIN/LOW CIGS POSSIBLE.
FRI...LOW CIGS POSS W MTNS...ESP EARLY.
SAT...RAIN/SNOW/LOW CIGS POSS NW MTNS.

&&

.HYDROLOGY...

HARPER TAVERN HAS FALLEN BELOW FOOD AND WILL CONTINUE TO FALL.

THE CREST WILL REACH THE LOWER SUSQ VALLEY AND KEEP HARRISBURG
UNDER FLOOD STAGE BY A FOOT OR SO BEFORE DAWN TUESDAY...AND
MARIETTA AROUND OR JUST UNDER FS DURING THE MID TO LATE MORNING
HOURS TUESDAY.

THE HEAVY...WET/HIGH WATER-CONTENT SNOW WILL MELT OFF GRADUALLY
DURING THE DAYLIGHT WEDNESDAY...AND WILL KEEP THE WATERWAYS
RUNNING HIGH. THEN...THE ADDITIONAL RAIN/WATER THAT IS EXPECTED TO
FALL DURING THE MID-WEEK STORM LOOKS HEAVY ONCE AGAIN. ANOTHER 1-2
INCHES IS ALMOST CERTAIN. THE MAIN STEM SUSQ WILL JUST BE ON THE
WAY DOWN AT THE TIME THE RAIN/PRECIP MOVES IN AND THERE IS A REAL
WORRY FOR RENEWED AND WORSE FLOODING LATER THIS WEEK.

&&

.CLIMATE...
SEE RERMDT AND RERIPT FOR DETAILS ON THE RECORD DAILY RAINFALL AT
BOTH SITES AND RECORD SNOWFALL AT WILLIAMSPORT YESTERDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LA CORTE/LAMBERT
SHORT TERM...LAMBERT
LONG TERM...DANGELO/RXR
AVIATION...FITZGERALD
HYDROLOGY...LA CORTE
CLIMATE...LA CORTE
Hazardous weather outlook, Mar 7, 6:31 AM EST, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 AM EST MON MAR 7 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-081145-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
631 AM EST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RUN OFF FROM THE RAINS OF THE PAST DAY AND SNOW FROM THE RECENT
STORM MELTING WILL KEEP WATERWAYS RUNNING HIGH EARLY THIS
WEEK. ANOTHER STORM WILL MOVE IN DURING THE MIDDLE OF THE WEEK.
THE STORM WILL BRING MORE HEAVY RAIN AND SOME SNOW TO THE REGION.
THIS WILL LIKELY RENEW FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 2:18 PM ESTWinter Weather AdvisoryCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 5 more38 hr

Nearby

Flood Watches in Pennsylvania, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.